Confidence intervals for the ratio of two median residual lifetimes with left-truncated and right-censored data

Tsung Hsien Tsai, Wei Yann Tsai, Yunchan Chi, Sheng Mao Chang

Research output: Contribution to journalArticle

Abstract

The confidence intervals for the ratio of two median residual lifetimes are developed for left-truncated and right-censored data. The approach of Su and Wei (1993) is first extended by replacing the Kaplan-Meier survival estimator with the estimator of the conditional survival function (Lynden-Bell, 1971). This procedure does not involve a nonparametric estimation of the probability density function of the failure time. However, the Su and Wei type confidence intervals are very conservative even for larger sample size. Therefore, this article proposes an alternative confidence interval for the ratio of two median residual lifetimes, which is not only without nonparametric estimation of the density function of failure times but is also computationally simpler than the Su and Wei type confidence interval. A simulation study is conducted to examine the accuracy of these confidence intervals and the implementation of these confidence intervals to two real data sets is illustrated.

Original languageEnglish
Pages (from-to)232-241
Number of pages10
JournalBiometrics
Volume72
Issue number1
DOIs
Publication statusPublished - 2016 Mar 1

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Biochemistry, Genetics and Molecular Biology(all)
  • Immunology and Microbiology(all)
  • Agricultural and Biological Sciences(all)
  • Applied Mathematics

Cite this